What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 10, 4:52 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 10, 4:52 PM EST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
552 PM EDT Wed Jun 10 2020
.SYNOPSIS...
A slow moving cold front will approach from the west tonight
before crossing the region Thursday into Thursday evening. High
pressure will briefly build in Friday. Another slow moving low
pressure will then approach over the weekend, potentially
lingering through much of next week.
&&
.NEAR TERM /THROUGH THURSDAY/...
5:45PM Update: Latest radar/satellite depicts scattered showers
and thunderstorms along an axis generally up and down the Blue
Ridge Mountains drifting eastward (individual cell motions are
NE). An outflow boundary is moving NW out of SE VA. These two
features should merge in the lee of the Blue Ridge this evening
as a low-level jet starts to increase, leading to an increase in
shower and thunderstorm coverage. Severe weather coverage is
questionable since CAPE will begin to decrease steadily after
nightfall, but there may be enough instability left coupled with
increasing shear/low-level flow for gusty winds, in addition to
localized heavy rainfall and frequent lightning.
Previous discussion...
Latest analysis depicts the remnants of Cristobal now passing
north of Lake Superior. Another low pressure is centered over
southern Wisconsin, with a cold front extending southward across
the Mississippi Valley. Bermuda high pressure dominates the
western Atlantic. Aloft, a weak shortwave "tail" of Cristobal
extends southward over PA and WV, with a much stronger but
separate trough over Illinois. Upper level ridging is centered
near Cape Hatteras.
The tropical air mass which has overspread the area (partly
courtesy of Cristobal) combined with its small "tail" of a
shortwave aloft will result in most showers/t-storms
concentrated to the west, near and west of I-81 in western VA,
eastern WV and western MD. Here, shear increases through the
evening, but CAPE will start to wane, so at least some isolated
severe storms with damaging winds and hail are possible. In
addition, PW's near 2 inches plus training will result in
locally heavy rain, perhaps 2 inches or more in an hour. Some
portions of the area, such as northwestern Maryland, have seen
very little rain in the last month, so FFG is quite high, almost
3 inches in an hour. Further south, FFG is much lower, but the
heavy rainfall signal is not as strong. Thus, have not pulled
trigger on a flash flood watch, but its not impossible one may
be necessary if guidance coalesces the heavy rain risk better
on a susceptible area.
Storms will wane later this evening even as shear increases
since the shortwave Cristobal tail will retreat northeast away
from us. Overnight, however, diminishing showers/storms related
to the cold front and stronger shortwave to our west will
approach. Given diminished CAPE, do not presently think there
will be a severe/flood risk overnight/early Thursday, but some
thunder could occur. Lows tonight will remain near 70.
On Thursday afternoon, some return of CAPE will accompany the
front's actual passage across the region as daytime heating
returns, so expect storms to reinvigorate. Given the slower
front motion and high PW's with flow near parallel to the front,
expect heavy rainers and a modest severe risk, but greater odds
the further east of I-95 one is. Clouds and the frontal passage
will keep temps cooler, with 80s more common.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
High pressure builds in Thursday night through Friday night,
with more seasonable temps and lower humidity. This is likely
the quietest and most tranquil period of the entire forecast
package, with mostly clear skies, light winds, highs in the 80s
and lows in the 50s and 60s.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Early Saturday should remain dry for most of the area with a
brief high pressure moving out in the Atlantic. Upper level
shortwave will take residence in the area leading to a cold
front migrating in the CWA Saturday afternoon and evening,
allowing showers and storms to build in. Potential for severe
looks low right now with instability parameters remaining low.
Cutoff low will remain over the area through Tuesday at least,
allowing for a chance for showers and storms to remain in the
forecast each afternoon and evening as diurnal heating allows.
High pressure will make its way back into the area as we head
into the middle and late part of the workweek next week. We will
see temperatures struggle to reach 80F through Tuesday with the
presence of the cut off low.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
Pushed back VCTS at most terminals into this evening (22-03Z or
so). Best chance is for terminals between I-81 and I-95.
Later tonight, expect more low clouds, at least MVFR but
possibly IFR, to develop. Showers will then move back in late
tonight/early Thursday, possibly accompanied by thunder. Storms
may invigorate midday/early afternoon Thursday as front passes,
but improving conditions by late afternoon as the system moves
away. VFR with light winds Thursday night-Friday night.
Sub-VFR conditions possible Saturday and Sunday with an upper
level disturbance moving overhead. Saturday's chances for sub-
VFR seem brief and small while Sunday warrants a more likely
chance for sub- VFR conditions.
&&
.MARINE...
Southerly flow ahead of an approaching front has increased,
allowing marginal SCA level gusts to begin across the waters.
Gradient stays up into Thursday, so have SCA through then. As
front pushes through slowly on Thursday, winds should shift
westerly and wane. Light winds should prevail behind the front
on Friday.
No marine hazards expected into the weekend with winds
appearing to remain below hazard criteria during the frontal
passage.
&&
.TIDES/COASTAL FLOODING...
Southerly flow ahead of an approaching cold front is allowing
anomalies to rise across the tidal waters. While not immediately
a concern, by tomorrow, the anomalies may be high enough to
cause minor flooding in the more sensitive locales. Currently
only forecasting flooding at Annapolis, but its not impossible
it occurs elsewhere. Will continue to monitor.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until noon EDT Thursday for ANZ530>533-
535>542.
Small Craft Advisory until 6 PM EDT Thursday for ANZ534-543.
&&
SYNOPSIS...RCM
NEAR TERM...RCM/DHOF
SHORT TERM...RCM
LONG TERM...ADM
AVIATION...RCM/DHOF/ADM
MARINE...RCM/ADM
TIDES/COASTAL FLOODING...RCMHazardous weather outlook, Jun 10, 4:07 PM EST, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
507 PM EDT Wed Jun 10 2020
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-112115-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
507 PM EDT Wed Jun 10 2020
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...Tonight
Isolated severe thunderstorms with damaging winds and large hail
will be possible this evening. Isolated instances of flooding
from thunderstorm rains are also possible. The greatest risk of
severe weather and flooding is in northern Maryland.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Isolated severe thunderstorms with damaging winds will be
possible Thursday afternoon and evening. Isolated instances of
flooding from thunderstorm rains are also possible. The greatest
risk of severe weather and flooding is in southern Maryland.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be possible this evening.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-112115-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
507 PM EDT Wed Jun 10 2020
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...Tonight
Isolated severe thunderstorms with damaging winds and large hail
will be possible this evening. Isolated instances of flooding
from thunderstorm rains are also possible. The greatest risk of
severe weather and flooding is in northern and western Maryland,
eastern West Virginia and northwestern Virginia.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Isolated severe thunderstorms with damaging winds will be
possible Thursday afternoon and evening. Isolated instances of
flooding from thunderstorm rains are also possible. The greatest
risk of severe weather and flooding is east of Interstate 95.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be possible this evening.
DHOF
In the hours before
Local storm report, Jun 10, 6:47 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
747 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG 1 NNW DICKERSON 39.24N 77.43W
06/10/2020 FREDERICK MD TRAINED SPOTTER
TREE DOWN ON POWERLINES
&&
EVENT NUMBER LWX2001196
SMZLocal storm report, Jun 10, 7:04 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
804 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM NON-TSTM WND DMG DICKERSON 39.22N 77.42W
06/10/2020 MONTGOMERY MD 911 CALL CENTER
TREE AND BRANCHES DOWN ON WIRES IN THE 22100 BLOCK OF
MD-28/DICKERSON ROAD NEAR DICKERSON.
&&
EVENT NUMBER LWX2001197
DHLocal storm report, Jun 10, 7:09 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
809 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG DICKERSON 39.22N 77.42W
06/10/2020 MONTGOMERY MD 911 CALL CENTER
TREE AND BRANCHES DOWN ON WIRES IN THE 22100 BLOCK OF
MD-28/DICKERSON ROAD NEAR DICKERSON.
&&
CORRECTED EVENT
EVENT NUMBER LWX2001197
DHLocal storm report, Jun 10, 7:11 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
811 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG KENSINGTON 39.03N 77.07W
06/10/2020 MONTGOMERY MD 911 CALL CENTER
MULTIPLE REPORTS OF TREES AND WIRES DOWN IN THE
KENSINGTON AREA.
&&
EVENT NUMBER LWX2001198
DHLocal storm report, Jun 10, 7:16 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
816 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM MARINE TSTM WIND 2 SE COBB ISLAND 38.24N 76.83W
06/10/2020 M39 MPH ANZ537 MD BUOY
&&
EVENT NUMBER LWX2001199
DHLocal storm report, Jun 10, 7:29 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
829 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND DMG 2 NE GREEN VALLEY 39.37N 77.22W
06/10/2020 FREDERICK MD DEPT OF HIGHWAYS
TREE DOWN ON I-70 NEAR MILE MARKER 65.
&&
EVENT NUMBER LWX2001200
DH